Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 99, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 7, 2004, 5:31 PM CDT for Brown County, Nebraska. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2004, 5:31 PM CDT (22:31 UTC)
- Expired
- Jun 7, 2004, 6:15 PM CDT
- In force
- 44 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Brown County, NE
The radar
The North Platte radar (KLNX), 59 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 5:44 PM CDT | HAIL 0.88 | 27 S Johnstown, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 655 J/kg
- Mixed-layer CIN
- -625 J/kg
- Mixed-layer LCL
- 1910 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
469 WUUS53 KLBF 072231 SVRLBF NEC017-072315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 530 PM CDT MON JUN 7 2004 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BROWN COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 615 PM CDT * AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED OVER SOUTH CENTRAL BROWN COUNTY...OR ABOUT 19 MILES NORTHWEST OF BREWSTER...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHERN BROWN COUNTY...ALONG AND WEST OF HIGHWAY 7...THROUGH 545 PM CDT REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4230 10016 4209 10016 4210 9967 4242 9969 $$ JWS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:43 AM CDT, 13 hours 48 minutes earlier.
Area forecast discussion, Jun 7, 3:43 AM CDT, 13 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 343 AM CDT MON JUN 7 2004 ...FORECAST FOCUS IS TEMPERATURES AND PRECIPITATION IN NEAR TERM... .NEAR TERM... THERMAL RIDGE BUILDS INTO FORECAST AREA TODAY WITH TEMPERATURES INTO THE CENTURY MARK OVER SOUTHERN ZONES. META BACKED OFF WITH PUSHING BOUNDARY THROUGH AS EARLY AS EARLIER RUN...CAME MORE IN LINE WITH GFS. USED BLEND OF 850MB TEMPS FOR FORECAST NOT WANTING TO GO AS HIGH AS 2M TEMPS. KEPT PRECIPITATION OUT FOR TODAY AND TONIGHT AS IF ANYTHING THAT DOES FIRE SHOULD GO ALONG WARM FRONTAL BOUNDARY WELL INTO SOUTH DAKOTA...WHERE MOISTURE POOLING AND STEEP LAPSE RATES GIVE THINGS A BETTER CHANCE. BETTER CHANCE FOR PRECIPITATION ON TUESDAY AS COOLER AIR FILTERS IN FROM NORTHWEST AND FRONTAL BOUNDARY SLIDES SOUTH INTO NORTH CENTRAL ZONES. PLACEMENT OF FRONT IS BIG QUESTION. META AND GFS COMING MORE IN LINE WITH NOCTURNAL MOVEMENTS. .LONG TERM... MADE ONLY MINOR MODIFICATIONS TO EXTENDED TO BLEND WITH SURROUNDING OFFICES. && .LBF...WATCHES/WARNINGS/ADVISORIES...NONE. && POWER
Hazardous weather outlook, Jun 7, 3:30 PM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 330 PM CDT MON JUN 7 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-081100- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 330 PM CDT MON JUN 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT A WEAK COLD FRONT WILL BECOME STALL OUT OVER THE OUTLOOK AREA OVERNIGHT...FROM SOUTHEAST SOUTH DAKOTA TO NORTHEAST COLORADO. MOST OF THE OUTLOOK AREA WILL BE CAPPED FROM THUNDERSTORM DEVELOPMENT...HOWEVER PORTIONS OF NORTH CENTRAL NEBRASKA MAY SEE A FEW ISOLATED THUNDERSTORMS LATER TONIGHT. THE BEST CHANCE FOR THUNDERSTORM DEVELOP IS NORTHEAST OF AN AINSWORTH IN ROCK COUNTY TO TO BARTLETT IN WHEELER COUNTY LINE. THESE THUNDERSTORMS WILL ALSO HAVE THE POTENTIAL TO BE SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ON TUESDAY THE FRONTAL BOUNDARY WILL DRIFT TO THE SOUTH. THIS WILL PROVIDE A BETTER CHANCE FOR THE ENTIRE OUTLOOK AREA TO SEE THUNDERSTORM DEVELOPMENT DURING THE AFTERNOON AND NIGHTTIME HOURS. AT THIS TIME...CONDITIONS WILL BE FAVORABLE FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA. LITTLE CHANGE IN THE WEATHER PATTERN IS EXPECTED WEDNESDAY AND THURSDAY. WITH THE FRONTAL BOUNDARY NEAR OR JUST SOUTH OF THE OUTLOOK AREA...SEVERE THUNDERSTORMS MAY OCCUR EACH DAY. THUNDERSTORM APPEAR POSSIBLE AGAIN SATURDAY AND SUNDAY AS A SURFACE FRONT BECOMES REESTABLISHED IN THE CENTRAL PLAINS. IT IS TOO EARLY HOWEVER TO DETERMINE IN THESE THUNDERSTORM WOULD BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MASEK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 6:17 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown | 43 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.